Anaprox DS : Uses, Side Effects, Interactions & More

IMPORTANT WARNING:

People who take non-steroidal anti-inflammatory drugs (NSAIDs) (other than aspirin) such as Anaprox DS may have a higher risk of having a heart attack or stroke than people who do not take these drugs. These events can occur without warning and can cause death. This risk may be higher for people who take NSAIDs for a long time. Do not take an NSAID like Anaprox DS if you have recently had a heart attack, unless your doctor tells you to. Tell your doctor if you or anyone in your family has or has ever had heart disease, a heart attack, or a stroke, if you smoke, and if you have or have ever had high cholesterol, high blood pressure, or diabetes. Seek emergency medical attention immediately if you experience any of the following symptoms: chest pain, shortness of breath, weakness in one part or side of the body, or trouble speaking.

If you are having a coronary artery bypass graft (CABG; a type of heart surgery), you should not take Anaprox DS immediately before or after surgery.

NSAIDs, such as Anaprox DS, can cause ulcers, bleeding, or holes in the stomach or intestine. These problems can develop at any time during treatment, can occur without warning symptoms, and can be fatal. The risk may be higher for people who take NSAIDs for a long time, are older, are in poor health, or drink three or more alcoholic drinks a day while taking Anaprox DS. Tell your doctor if you take any of the following medications: anticoagulants (“blood thinners”) such as warfarin (Coumadin, Jantoven); aspirin; other NSAIDs such as ibuprofen (Advil, Motrin) and ketoprofen; oral steroids such as dexamethasone, methylprednisolone (Medrol), and prednisone (Rayos); selective serotonin reuptake inhibitors (SSRIs) such as citalopram (Celexa), fluoxetine (Prozac, Sarafem, Selfemra, in Symbyax), fluvoxamine (Luvox), paroxetine (Brisdelle, Paxil, Pexeva), and sertraline (Zoloft); or serotonin and norepinephrine reuptake inhibitors (SNRIs) such as desvenlafaxine (Khedezla, Pristiq), duloxetine (Cymbalta), and venlafaxine (Effexor XR). Also tell your doctor if you have or have ever had ulcers, bleeding in the stomach or intestines, or other bleeding disorders. If you experience any of the following symptoms, stop taking Anaprox DS and call your doctor: stomach pain, heartburn, vomit that is bloody or looks like coffee grounds, blood in your stools, or black tarry stools.

Keep all appointments with your doctor and the laboratory. Your doctor will monitor your symptoms carefully and will likely order certain tests to check your body’s response to Anaprox DS. Be sure to tell your doctor how you feel so that he or she can prescribe the correct amount of medication to treat your condition with the least risk of serious side effects.

Your doctor or pharmacist will give you the manufacturer’s patient information sheet (Medication Guide) when you start your prescription Anaprox DS treatment and each time you get a refill. Read the information carefully and ask your doctor or pharmacist if you have any questions. You can also visit the Food and Drug Administration (FDA) website (http://www.fda.gov/Drugs/DrugSafety/ucm085729.htm) or the manufacturer’s website to obtain the Medication Guide.

Why is this medication prescribed?

Prescription Anaprox DS (Naproxen) is used to relieve pain, tenderness, swelling, and stiffness caused by osteoarthritis (arthritis caused by a breakdown of the lining of the joints), rheumatoid arthritis (arthritis caused by swelling of the lining of the joints). ), juvenile arthritis (a form of joint disease in children), and ankylosing spondylitis (arthritis that mainly affects the spine). Prescription Anaprox DS tablets, extended-release tablets, and suspension are also used to relieve shoulder pain caused by bursitis (inflammation of a fluid-filled sac in the shoulder joint), tendonitis (inflammation of the tissue that connects the muscle with bone), gouty arthritis. (attacks of joint pain caused by the accumulation of certain substances in the joints) and pain from other causes, including menstrual pain (pain that occurs before or during a menstrual period). Over-the-counter Anaprox DS is used to reduce fever and relieve mild pain from headaches, muscle aches, arthritis, menstrual periods, the common cold, toothaches, and back pain. Anaprox DS is in a class of medications called NSAIDs. It works by stopping the body’s production of a substance that causes pain, fever, and inflammation.

How should this medicine be used?

Prescription Anaprox DS (Naproxen) comes as a regular tablet, a delayed-release tablet (a tablet that releases the drug into the intestine to prevent damage to the stomach), an extended-release (long-acting) tablet, and a suspension (liquid) to take by mouth. The extended-release tablets are usually taken once a day. Tablets, delayed-release tablets, and suspension are usually taken twice a day for arthritis. The tablets and suspension are generally taken every 8 hours for gout and every 6 to 8 hours as needed for pain. If you are taking Anaprox DS regularly, you should take it at the same time each day.

Over-the-counter Anaprox DS comes as tablets and gelatin-coated tablets to take by mouth. It is usually taken with a full glass of water every 8 to 12 hours as needed. Over-the-counter Anaprox DS can be taken with food or milk to prevent nausea.

Follow the directions on the package or prescription label carefully and ask your doctor or pharmacist to explain any parts you do not understand. Take Anaprox DS exactly as directed. Do not take more or less, or take it more often than prescribed by your doctor or written on the package.

Shake the liquid well before each use to mix the medicine evenly. Use the measuring cup provided to measure each dose of the liquid.

Swallow the delayed-release tablets and the extended-release tablets whole; do not split, chew, or crush them.

If you are taking Anaprox DS to relieve arthritis symptoms, your symptoms may start to improve within 1 week. It may take 2 weeks or longer for you to feel the full benefit of the medicine.

Stop taking over-the-counter Anaprox DS and call your doctor if your symptoms get worse, you have new or unexpected symptoms, the painful part of your body becomes red or swollen, the pain lasts more than 10 days, or the fever lasts more than 10 days. Three days.

Other uses for this medicine

Anaprox DS is also sometimes used to treat Paget’s disease of bone (a condition in which the bones become abnormally thick, brittle, and misshapen) and Bartter syndrome (a condition in which the body does not absorb enough potassium, causing it to causing cramps and muscle weakness, among others). symptoms). Talk to your doctor about the risks of using this drug for your condition.

This medicine is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

What special precautions should I follow?

Before taking Anaprox DS,

  • Tell your doctor and pharmacist if you are allergic to Anaprox DS, aspirin, or other NSAIDs such as ibuprofen (Advil, Motrin) and ketoprofen, any medications for pain or fever, other medications, or any of the ingredients in Anaprox DS products. Ask your doctor or pharmacist for a list of the ingredients.
  • Tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention the medications listed in the IMPORTANT WARNING section and any of the following: angiotensin converting enzyme (ACE) inhibitors such as benazepril (Lotensin, in Lotrel), captopril, enalapril (Vasotec, in Vaseretic), fosinopril, lisinopril ( in Zestoretic), moexipril (Univasc), perindopril (Aceon, in Prestalia), quinapril (Accupril, in Quinaretic), ramipril (Altace) and trandolapril (Mavik, in Tarka); angiotensin receptor blockers (ARBs) such as azilsartan (Edarbi, in Edarbyclor), candesartan (Atacand, in Atacand HCT), eprosartan (Teveten), irbesartan (Avapro, in Avalide), losartan (Cozaar, in Hyzaar), olmesartan ( Benicar, in Azor, in Benicar HCT, in Tribenzor), telmisartan (Micardis, in Micardis HCT, in Twynsta) and valsartan (in Exforge HCT); beta-blockers such as atenolol (Tenormin, in Tenoretic), labetalol (Trandate), metoprolol (Lopressor, Toprol XL, in Dutoprol), nadolol (Corgard, in Corzide), and propranolol (Hemangeol, Inderal, InnoPran); cholestyramine (Prevalite); diuretics (‘water pills’); lithium (Lithobid), medications for diabetes; methotrexate (Otrexup, Rasuvo, Trexall); probenecid (Probalan; Col-Probenecid); and sulfa drugs such as sulfamethoxazole (from Bactrim, from Septra). If you are taking the delayed-release tablets, also tell your doctor if you are taking antacids or sucralfate (Carafate). Your doctor may need to change the doses of your medicine or monitor you more closely for side effects.
  • Do not take over-the-counter Anaprox DS with any other pain medication unless your doctor tells you to.
  • Tell your doctor if you have been instructed to follow a low sodium diet and if you have or have ever had any of the conditions mentioned in the IMPORTANT WARNING section or asthma, especially if you also have frequent or stuffy or runny noses or nasal polyps (swelling inside of the nose); heart failure; swelling of the hands, arms, feet, ankles, or lower legs; anemia (red blood cells do not carry enough oxygen to all parts of the body); or liver or kidney disease.
  • Tell your doctor if you are pregnant, especially if you are in the last few months of your pregnancy, plan to become pregnant, or are breastfeeding. If you become pregnant while taking Anaprox DS, call your doctor.
  • Talk to your doctor about the risks and benefits of taking Anaprox DS if you are 65 years of age or older. Older adults should generally take lower doses of Anaprox DS for short periods of time because higher doses used regularly may not be more effective and are more likely to cause serious side effects.
  • If you are having surgery, including dental surgery, tell the doctor or dentist that you are taking Anaprox DS.
  • You should know that this medicine may make you dizzy, drowsy, or depressed. Do not drive a car or operate machinery until you know how this medicine affects you.
  • Remember that alcohol can increase the drowsiness caused by this drug.

What special dietary instructions should I follow?

Unless your doctor tells you otherwise, continue your normal diet.

What should I do if I forget a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for the one you forgot.

What side effects can this medication cause?

Anaprox DS may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

  • constipation
  • diarrhea
  • gas
  • excessive thirst
  • headache
  • dizziness
  • lightheadedness
  • drowsiness
  • difficulty falling asleep or staying asleep
  • burning or tingling in the arms or legs
  • cold symptoms
  • ringing in the ears
  • hearing problems

Some side effects can be serious. If you experience any of the following symptoms, or those mentioned in the IMPORTANT WARNING section, call your doctor immediately. Do not take any more Anaprox DS until you speak to your doctor:

  • changes in vision
  • feeling that the tablet is stuck in your throat
  • unexplained weight gain
  • shortness of breath or difficulty breathing
  • swelling in the abdomen, ankles, feet, or legs
  • sore throat, fever, chills, and other signs of infection
  • blisters
  • rash
  • skin reddening
  • itching
  • hives
  • swelling of the eyes, face, lips, tongue, throat, arms, or hands
  • difficulty breathing or swallowing
  • hoarseness
  • excessive tiredness
  • pain in the upper right part of the stomach
  • nausea
  • yellowing of the skin or eyes
  • flu-like symptoms
  • bruises or purple blotches under the skin
  • fast heartbeat
  • cloudy, discolored, or bloody urine
  • back pain
  • difficult or painful urination
  • decreased urination
  • loss of appetite
  • confusion

Anaprox DS can cause other side effects. Call your doctor if you have any unusual problems while taking this medicine.

If you experience a serious side effect, you or your doctor can submit a report online to the Food and Drug Administration’s (FDA) MedWatch Adverse Event Reporting program (http://www.fda.gov/Safety/MedWatch) or by phone (1-800-332-1088).

What should I know about storage and disposal of this medication?

Keep this medicine in the container it came in, tightly closed, and out of the reach of children. Store at room temperature and away from excess heat and moisture (not in the bathroom).

Unnecessary medications must be disposed of in special ways to ensure that pets, children, and others cannot consume them. However, you should not flush this medicine down the toilet. Instead, the best way to dispose of your medications is through a drug take-back program. Talk to your pharmacist or contact your local garbage / recycling department to find out about take-back programs in your community. Check out the FDA drug safe disposal website (http://goo.gl/c4Rm4p) for more information if you do not have access to a take-back program.

It is important to keep all medicines out of the sight and reach of children, as many containers (such as those containing weekly pills and those for eye drops, creams, patches, and inhalers) are not child-resistant and small children can easily open them. To protect young children from poisoning, always close the safety caps and immediately place the medicine in a safe place, one that is upright and out of their sight and reach. http://www.upandaway.org

In case of emergency/overdose

In case of overdose, call the poison control helpline at 1-800-222-1222. Information is also available online at https://www.poisonhelp.org/help. If the victim collapsed, had a seizure, is having trouble breathing, or is unable to wake up, immediately call 911 for emergency services.

Symptoms of overdose may include the following:

  • dizziness
  • extreme tiredness
  • drowsiness
  • stomach pain
  • heartburn
  • nausea
  • vomiting
  • slow or difficult breathing

What other information should I know?

Before having any laboratory test, tell your doctor and the laboratory personnel that you are taking Anaprox DS.

If you are taking prescription Anaprox DS, do not let anyone else take it. Ask your pharmacist any questions you have about refilling your prescription.

It is important that you keep a written list of all prescription and over-the-counter (over-the-counter) medications you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should take this list with you each time you visit a doctor or if you go into hospital. It is also important information to take with you in case of emergencies.

Brand Names

  • Aleve®
  • Anaprox®
  • Anaprox® DS
  • EC-Naprosyn®
  • Flanax®
  • Naprelan®
  • Naprosyn®

Disclaimer: We have made every effort to ensure that all information is factually accurate, comprehensive and up-to-date. However, this article should not be used as a licensed health care professional’s choice of knowledge and expertise. You should always consult your doctor or other health care professional before taking any medication. The information given here is subject to change and it has not been used to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions or adverse effects. The lack of warning or other information for any drug does not indicate that the combination of medicine or medication is safe, effective or appropriate for all patients or all specific uses.

Leave a Reply

Your email address will not be published. Required fields are marked *